Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Jan 14, 2014, 3:29 AM CST. It took effect at Jan 14, 2014, 4:13 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 14, 2014, 4:13 PM CST
- Expired
- Jan 15, 2014, 3:09 AM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
243 WHUS73 KMKX 140929 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS SOUTHERN WISCONSIN TODAY...REACHING NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL SHIFT TO THE NORTH TO NORTHWEST BY THIS EVENING. WINDS WILL STRENGTHEN AS THE LOW PASSES BY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH GALE FORCE WINDS DEVELOPING THIS EVENING AS WINDS TURN NORTH TO NORTHWEST. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-141730- /O.EXT.KMKX.SC.Y.0006.140114T1800Z-140115T0000Z/ /O.NEW.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 329 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 10 TO 20 KNOTS WILL SHIFT TO NORTH THEN NORTHWEST TONIGHT. GALE FORCE WINDS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT...DIMINISHING BY SUNRISE WEDNESDAY MORNING. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
6 follow-up statements
630 WHUS73 KMKX 141532 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 AM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS SOUTHERN WISCONSIN TODAY...REACHING NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL SHIFT TO THE NORTH TO NORTHWEST BY THIS EVENING. WINDS WILL STRENGTHEN AS THE LOW PASSES BY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS AFTERNOON...WITH GALE FORCE WINDS DEVELOPING THIS EVENING...AS WINDS TURN NORTH TO NORTHWEST. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-142345- /O.CON.KMKX.SC.Y.0006.140114T1800Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 KNOTS WILL SHIFT TO WEST THIS AFTERNOON...THEN NORTH TO NORTHWEST TONIGHT. GALE FORCE WINDS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT...DIMINISHING BY SUNRISE WEDNESDAY MORNING. GUSTY WINDS ARE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
568 WHUS73 KMKX 141701 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1101 AM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS SOUTHERN WISCONSIN TODAY...REACHING NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL SHIFT TO THE NORTH TO NORTHWEST BY THIS EVENING. WINDS WILL STRENGTHEN AS THE LOW PASSES BY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED INTO THIS AFTERNOON...WITH GALE FORCE WINDS DEVELOPING THIS EVENING...AS WINDS TURN NORTH TO NORTHWEST. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-150115- /O.EXT.KMKX.SC.Y.0006.140114T1701Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1101 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WILL SHIFT TO WEST LATER THIS AFTERNOON...THEN NORTH TO NORTHWEST TONIGHT. GALE FORCE WINDS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT... DIMINISHING BY SUNRISE WEDNESDAY MORNING. GUSTY WINDS ARE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
925 WHUS73 KMKX 142213 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 413 PM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL REACH NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. STRONG NORTHWEST WINDS ARE EXPECTED BY THIS EVENING...LINGERING THROUGH TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE THIS AFTERNOON NORTH OF NORTH POINT LIGHTHOUSE...BEFORE GALE FORCE WINDS OCCUR TONIGHT. GALE FORCE WINDS ARE EXPECTED SOUTH OF THERE. WAVE HEIGHTS WILL BECOME HIGH...MAINLY TOWARD THE OPEN WATERS. LMZ645-646-150615- /O.CAN.KMKX.SC.Y.0006.000000T0000Z-140115T0000Z/ /O.EXT.KMKX.GL.W.0003.140114T2213Z-140115T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 413 PM CST TUE JAN 14 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS WILL SHIFT NORTHWEST TONIGHT. GALE FORCE WIND GUSTS TO 35 TO 40 KNOTS ARE EXPECTED BY TONIGHT. GUSTY WINDS ARE EXPECTED WEDNESDAY...POSSIBLY LINGERING THROUGH FRIDAY. * WAVES: BUILDING TO 3 TO 7 FEET TONIGHT INTO WEDNESDAY...REMAINING 3 TO 6 FEET INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-150615- /O.CON.KMKX.SC.Y.0006.000000T0000Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 413 PM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WEST WINDS TO 30 KNOTS WILL SHIFT TO NORTHWEST TONIGHT. GALE FORCE GUSTS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT. GUSTY WINDS ARE EXPECTED WEDNESDAY INTO FRIDAY. * WAVES: BUILDING TO 3 TO 7 FEET TONIGHT INTO WEDNESDAY...WITH 3 TO 6 FOOT WAVES INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
833 WHUS73 KMKX 150015 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 PM CST TUE JAN 14 2014 ...GALE FORCE WIND GUSTS EXPECTED TONIGHT... .LOW PRESSURE LOCATED OVER CENTRAL LAKE MICHIGAN WILL CONTINUE TO MOVE OFF TO THE EAST THIS EVENING. A TIGHT PRESSURE GRADIENT ON ITS BACKSIDE WILL RESULT IN STRONG AND GUSTY WINDS OVERNIGHT. WIND GUSTS WILL LIKELY REACH GALE FORCE AT TIMES. IN ADDITION...WAVE HEIGHTS WILL BUILD TO 3 TO 7 FEET. LMZ643-644-150815- /O.EXP.KMKX.SC.Y.0006.000000T0000Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 615 PM CST TUE JAN 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS UP TO 30 KNOTS WILL GUST TO 35 TO 40 KNOTS. THE WINDS WILL DIMINISH LATE TONIGHT. * WAVES: 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-150815- /O.CON.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 615 PM CST TUE JAN 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: WEST WINDS UP TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS AND WILL TURN NORTHWEST THIS EVENING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
461 WHUS73 KMKX 150219 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 819 PM CST TUE JAN 14 2014 ...GALE FORCE WIND GUSTS EXPECTED TONIGHT... .LOW PRESSURE LOCATED OVER NORTHERN LOWER MICHIGAN WILL CONTINUE TO MOVE OFF TO THE EAST OVERNIGHT. A TIGHT PRESSURE GRADIENT IN ITS WAKE WILL RESULT IN STRONG AND GUSTY WINDS OVERNIGHT. WIND GUSTS WILL LIKELY REACH GALE FORCE AT TIMES. IN ADDITION...WAVE HEIGHTS WILL BUILD TO 3 TO 7 FEET. LMZ645-646-151030- /O.CON.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 819 PM CST TUE JAN 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTHWEST UP TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS...WILL SUBSIDE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE TONIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-151030- /O.CON.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 819 PM CST TUE JAN 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS UP TO 30 KNOTS WILL GUST TO 35 TO 40 KNOTS. THE WINDS WILL DIMINISH LATE TONIGHT. * WAVES: 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
258 WHUS73 KMKX 150909 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 AM CST WED JAN 15 2014 ...GUSTY NORTHWEST WINDS DIMINISHING THIS MORNING...MORE WIND TONIGHT THROUGH FRIDAY... .HIGH PRESSURE WILL QUICKLY BUILD ACROSS THE AREA THIS MORNING...DIMINISHING THE NORTHWEST WINDS QUICKLY THIS MORNING. THE GALE WARNING HAS BEEN DOWNGRADED TO A SMALL CRAFT ADVISORY UNTIL NOON. WINDS WILL SHIFT AROUND TO THE SOUTHWEST AND INCREASE TONIGHT IN RESPONSE TO THE HIGH MOVING EAST AND A TROF OF LOW PRESSURE APPROACHING FROM THE NORTH. THAT TROF WILL EVENTUALLY BECOME AN ORGANIZED LOW PRESSURE SYSTEM SETTLING OVER THE GREAT LAKES BY FRIDAY...EVENTUALLY CAUSING WINDS TO SHIFT FROM SOUTHWEST TO NORTHWEST AS THE TROF PASSES BY. THIS TROF AND LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FOR WEDNESDAY NIGHT THROUGH FRIDAY. LMZ643>646-151715- /O.CAN.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ /O.NEW.KMKX.SC.Y.0007.140115T0909Z-140115T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 309 AM CST WED JAN 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS GRADUALLY DIMINISHING THIS MORNING AND BECOMING WEST THIS AFTERNOON. * WAVES: 3 TO 5 FEET...DIMINISHING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 13, 9:26 PM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Jan 13, 9:26 PM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CST MON JAN 13 2014
.UPDATE...LEANING ON MORE CONSISTENT GFS/ECMWF SOLUTIONS AT THIS
POINT WHICH ARE IN AGREEMENT IN SLIGHTLY FARTHER SOUTH SOLUTION OF
LOW PRESSURE TRACKING ACROSS IL/WI BORDER AREA LATER TUESDAY AND
UNDERGOING . 00Z NAM STILL FARTHER NORTH BUT NOT SHOWING VERY
GOOD RUN TO RUN CONSISTENCY. HENCE FARTHER SOUTH SOLUTION PLACES
MORE OF CWA IN THREAT FOR A PERIOD OF MODERATE TO POSSIBLY HEAVY
SYNOPTIC SNOW FROM MID-MORNING THROUGH THE AFTN. IN
ADDITION...TIGHT PRESSURE GRADIENT ON BACKSIDE OF LOW AND LOW
LEVEL COLD AIR ADVECTION LIKELY TO RESULT IN BLUSTERY WEST TO
NORTHWEST WINDS IN THE AFTN AND EVENING. THESE WINDS MAY GUST TO
30-40 MPH WHICH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW.
HEAVIEST SNOW STILL LOOKS TO FALL OVER NORTHERN HALF OF CWA.
NEXT SHIFT MAY NEED TO EXPAND WINTER STORM WARNING FARTHER WEST
AND SOUTH TO ACCOUNT FOR BLOWING AND DRIFTING SNOW WITH THE 3 TO 6
INCH SNOWFALL. REDUCED FRICTION FROM LAKE MAY ADD SOME PUNCH TO
STRONG NORTHEAST WINDS NORTH OF MILWAUKEE LATER TUESDAY RESULTING
IN BLIZZARD CONDITIONS FOR SEVERAL HOURS.
&&
.AVIATION/06Z TAFS/...VSBYS STILL EXPECTED TO FALL BELOW ALTERNATE
MINIMUMS IN SNOW FOR A TIME ON TUESDAY. SEVERAL BOUTS OF MODERATE
SNOW EXPECTED IN EASTERN TAF SITES. STRONG WINDS IN THE AFTERNOON
AND EVENING WILL ALSO REDUCE THE VISIBILITY DUE TO BLOWING SNOW.
&&
.MARINE...EXPECT INCREASING SOUTH TO SOUTHEAST WINDS AHEAD OF
APPROACHING LOW PRESSURE TUE MORNING. WINDS WILL TURN ABRUPTLY TO
THE NORTH TO NORTHEAST IN THE AFTN. MAY EXPERIENCE SOME WIND GUSTS
TO 35 KNOTS INTO THE EVENING. SMALL CRAFT ADVY MAY BE UPGRADED TO
GALE WARNING LATER IN THE NIGHT SHOULD THIS TREND CONTINUE.
APPEARS MOST OF THE ICE COVER OF THE NEAR SHORE WATERS HAS MELTED
DUE TO THE RECENT WARMER TEMPS.
&&
.PREV DISCUSSION... /ISSUED 337 PM CST MON JAN 13 2014/
SHORT TERM...
TONIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.
WINDS WILL DIE DOWN AS SKIES CLEAR EARLY THIS EVENING AND A WEAK
SURFACE RIDGE MOVES OVERHEAD. LOW TEMPERATURES WILL BE REACHED
AROUND MIDNIGHT.
TWO BACK-TO-BACK SHORTWAVES WILL DROP DOWN FROM THE DAKOTAS AND DIG
INTO SOUTHERN WISCONSIN WITH AN AMPLIFYING UPPER TROUGH. A POTENT
SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER SE MN AND NW IA LATE
TONIGHT AND TRACK ACROSS SOUTHERN WI THROUGH TUE AFTERNOON.
IMPRESSIVE 850-700MB OMEGA...Q-VECTOR CONVERGENCE AND FRONTOGENESIS
WILL BRING A SWATH OF 0.25 TO 0.40 INCH OF QPF OVER SOUTH CENTRAL
AND SOUTHEAST WI...WITH HIGHEST AMOUNTS FOCUSED OVER NORTHEAST
FORECAST AREA.
SNOW RATIOS WILL TRANSITION FROM 15:1 AT THE ONSET OF SNOW TO 16:1
TOWARD THE END. STORM TOTAL SNOWFALL AMOUNTS RANGE FROM 6.5 INCHES
NORTHEAST TO AROUND 3 INCHES ALONG THE WI/IL BORDER. MOST OF THE
SNOW WILL FALL BETWEEN LATE MORNING AND EARLY AFTERNOON.
THE TRACK OF THE LOW HAS BEEN TRENDING SOUTHWARD TOWARD THE WI/IL
BORDER. THIS MEANS NORTH WINDS ON THE NORTH SIDE OF THIS INTENSE LOW
WILL BECOME BLUSTERY DURING PEAK SNOWFALL RATES OVER OUR NORTHEAST
FORECAST AREA TUE AFTERNOON. THUS...A WINTER STORM WARNING WAS
ISSUED FOR 5 COUNTIES. A WINTER WEATHER ADVISORY IS STILL IN EFFECT
FOR THE REST OF THE COUNTIES. WITH HIGHER THAN AVERAGE SNOWFALL
RATIOS AND GUSTY WINDS EXPECTED...BLOWING SNOW IS A CONCERN FROM TUE
AFTERNOON THROUGH EVENING AS THE LOW EXITS SOUTHEAST WI.
TUESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM
THE LOW AND STRONG SHORTWAVE TROUGH WILL BE EXITING BY TUE EVENING
BUT LIGHT SNOW AND BRISK WINDS WILL LINGER OVER MUCH OF THE AREA
WITH BLOWING AND DRIFTING SNOW CONTINUING TO CAUSE CONSIDERABLE
TRAVEL DIFFICULTY ESPECIALLY IN RURAL AREAS. THE WINTER WX
HEADLINES WILL GRADUALLY EXPIRE IN THE EVENING FROM WEST TO EAST.
A SFC RIDGE WILL THEN QUICKLY MOVE ACROSS WI ON WED WITH NWLY
WINDS TURNING SWLY IN RESPONSE TO STRONG LOW PRESSURE OVER
MANITOBA CANADA. THE STRONG LOW AND ACCOMPANYING LARGE POLAR
TROUGH WILL SLOWLY MOVE ACROSS THE NRN GREAT LAKES AND SE ONTARIO
CANADA FROM WED NT THROUGH FRI. A ROUND OF WARM ADVECTION AND AN
APPROACHING SHORTWAVE TROUGH IS LIKELY TO BRING LIGHT SNOW TO THE
REGION WED NT WITH UP TO ONE INCH OF ACCUMULATION. OTHERWISE LIGHT SNOW
CHANCES WILL CONTINUE INTO FRI AS THE LARGE POLAR TROUGH AFFECTS
THE REGION. BELOW NORMAL TEMPS AND COLD WIND CHILLS ARE EXPECTED
AFTER THE COLD FROPA FOR THU NT INTO FRI.
LONG TERM...
SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW
ANOTHER ALBERTA CLIPPER...ALBEIT WEAK...MAY AFFECT SRN WI ON
SATURDAY BUT SOME MODELS KEEP IT TO THE WEST AND SOUTH SO ONLY
SLIGHT CHANCES FOR NOW. COLD TEMPS TO CONTINUE THROUGH THE WEEKEND
HOWEVER WARM ADVECTION WILL BEGIN SOMETIME ON SUNDAY WITH MILDER
TEMPS EXPECTED BY MONDAY. THIS IS DUE TO THE JET STREAM BECOMING
MORE ZONAL OVER THE NRN USA.
AVIATION/00Z TAFS/... A ONE TO TWO HOUR PERIOD OF PATCHY MVFR CIGS
WITH GUSTY WEST WINDS WILL EXIT SOUTHEAST WI LATE THIS AFTERNOON.
WINDS WILL DIE DOWN AND SKIES WILL CLEAR EARLY THIS EVENING AS A
SURFACE RIDGE MOVES OVERHEAD.
ATTENTION TURNS TO ACCUMULATING SNOW WITH A COMPACT AND INTENSE LOW
PRESSURE SYSTEM THAT WILL CROSS SOUTHERN WISCONSIN ON TUESDAY.
MODELS ARE TRENDING SLOWER WITH THE ONSET OF SNOW...DELAYING ITS
ARRIVAL UNTIL AROUND 13-14Z IN FAR EASTERN WI. THE TRACK OF THE SFC
LOW IS TRENDING FURTHER SOUTH...TOWARD THE WI/IL BORDER. IT SHOULD
PASS JUST SOUTH OF MKE...WHICH MEANS NORTHEAST WINDS FOR A SHORT
PERIOD OF TIME DURING HIGH SNOWFALL RATES. BLUSTERY NORTH WINDS WILL
RACE IN JUST AS THE LOW EXITS SOUTHEAST WI LATE TUE AFTERNOON...
BECOMING NORTHWEST JUST AFTER 00Z. GUSTS TO 30 KNOTS WILL BE
POSSIBLE THROUGH MID TUE EVENING.
EXPECT IFR CONDITIONS IN MODERATE SNOW...WITH VSBY BELOW ALT
MINIMUMS DURING PEAK SNOWFALL PERIOD FROM LATE TUE MORNING THROUGH
MID AFTERNOON. HIGHEST SNOWFALL TOTALS GREATER THAN 5 INCHES WILL
END UP NORTH OF A MILWAUKEE TO MADISON LINE. THE GUSTY WINDS WITH
SNOWFALL RATIOS OF 15 TO 16:1 WILL LEAD TO REDUCED VSBY WITH AREAS
OF BLOWING AND DRIFTING SNOW...ESP LATE TUE AFTERNOON/TUE EVENING.
MARINE... CURRENT SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR
BRIEF PERIOD OF WEST TO NORTHWEST WINDS. WINDS WILL DIE DOWN EARLY
THIS EVENING AS A WEAK HIGH PRESSURE RIDGE MOVES OVERHEAD. SOUTHERLY
WINDS AHEAD OF THE NEXT LOW PRESSURE SYSTEM WILL APPROACH SMALL
CRAFT ADVY CRITERIA...BUT SHOULD REMAIN BELOW IT THROUGH MID TUESDAY
MORNING.
ANOTHER SMALL CRAFT ADVISORY ISSUED FOR LATE TUE MORNING THROUGH TUE
NIGHT FOR NEAR-GALE GUSTS BEHIND A COMPACT AND INTENSE SURFACE LOW
MOVING ACROSS SOUTHERN WISCONSIN AND LAKE MICHIGAN. IT MAY NEED TO
BE EXTENDED IF WAVES ARE SLOWER TO SUBSIDE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 4 AM TO 9 PM CST TUESDAY FOR WIZ046-
047-057-063-068.
WINTER WEATHER ADVISORY FROM 7 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT FOR WIZ064>066-069>072.
WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR WIZ056-
062-067.
WINTER STORM WARNING FROM 7 AM TUESDAY TO MIDNIGHT CST TUESDAY
NIGHT FOR WIZ051-052-058>060.
LM...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY
FOR LMZ643>646.
&&
UPDATE...MBKHazardous weather outlook, Jan 13, 6:36 PM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 636 PM CST MON JAN 13 2014 WIZ046-047-051-052-056>060-062>072-150045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 636 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY GOES INTO EFFECT EARLY TUESDAY MORNING FOR SOUTH CENTRAL WISCONSIN AS LIGHT TO MODERATE SNOW OVERSPREADS THE AREA FROM THE WEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT TUESDAY AND TUESDAY EVENING FOR FOND DU LAC...SHEBOYGAN...OZAUKEE...WASHINGTON AND DODGE COUNTIES. MODERATE TO HEAVY SNOW COMBINED WITH WINDS GUSTING TO 30 MPH WILL MAKE FOR NEAR BLIZZARD CONDITIONS AT TIMES DUE TO BLOWING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT OVER THE REMAINDER OF SOUTHERN WISCONSIN FOR 3 TO 5 INCHES OF SNOWFALL...AND BLOWING SNOW CAUSING REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOW REPORTS ARE APPRECIATED. LMZ643>646-150045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 636 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH TUESDAY NIGHT FOR BRISK NORTH TO NORTHWEST WINDS BEHIND LOW PRESSURE MOVING ACROSS THE REGION. NORTH WIND GUSTS WILL APPROACH GALE FORCE FOR A TIME TUESDAY NIGHT. SMALL CRAFT ADVISORIES ARE LIKELY AND GALES ARE POSSIBLE OVER LAKE MICHIGAN WEDNESDAY NIGHT THROUGH FRIDAY...AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND THE NORTHERN GREAT LAKES. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:22 AM CST | Winter Weather Advisory | MKX | Jefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.